I give up.... Going back on full med doses

I have conceded, and taking advice from people here who say I have been acting out recently.

My Pregabalin dose as of now is back to normal, and I start Abilify as an add on tomorrow.

Promethazine I am also taking again.

Not sure whether I need an AD though - but my psychiatrist wants me on Effexor which I am hesitant to go on…

This would be the 4th AD I would have tried…

Maybe I am thinking just let things settle down again for a bit and see if I need it or not.

Weight gain is a massive issue for me.

4 Likes

Don’t be hard on yourself because I know you are struggling. It took many years and a lot of experimenting to finally be in a better place for myself. Don’t give up on yourself. I hope you find your balance soon.

3 Likes

You are making the right choice. Going off meds will only end in disaster.

2 Likes

I didn’t mean to be so harsh with you @Joker . It’s just the difference is stark and you needed to know.

You can always try again, but not so fast. It took me several tries to get off and I keep risperdone on hand just in case.

I rely on myself to notice symptoms, but also on others because we are not the best judge of our own behavior when falling off.

I’m glad you’re getting back on yourur meds. The weight gain is unsettling, but try to exercise and be strict on your diet. What worked for me is eating anything I wanted in small portions. I never felt restricted because nothing was off limits. Well, a little restricted at first until my stomach got used to smaller portions.

4 Likes

It’s good that you are getting back on track. It’s best to just listen to the body.

Don’t know about the AD. I took remeron for a little while and it made me feel worse, but that’s just my experience. Now I only take vitamin D as a natural anti depressant.

1 Like

Don’t take effexor. It’s a horrible drug! It was hell for me trying to quit that drug. The withdrawals were so bad!

1 Like

Venlafaxine (Effexor) caused me to gain some weight, when I quit it I lost about 20lbs if I remember correctly. But quitting was damn hard, the withdrawals were brutal and lasted about 3 months, it wasn’t fun. It didn’t even work all that well, maybe took the edge off my depression a little bit. I can’t remember how long I was on it, 75mg, around 10ish years, I quit a few years ago.

It’s ultimately your decision but if I were given the choice, knowing what I know now I would refuse it. Check out this UK website (Royal College of Psychiatrists), scroll down to Appendix 1 and click it, you will see Venlafaxine (Effexor) is on the list of antidepressants with the highest risks of withdrawals

You can always point this chart out to your psychiatrist as a reason why you don’t want to go on it, it is from your country and his/her profession.

2 Likes

You tried and it didn’t work out. That sucks. I’ve been in a similar Situation before.

It’s a good sign that you realize you need a higher dose. Regarding ad’s, I’m very happy with Wellbutrin. Have you tried it before?

1 Like

I had to try 3 separate times over 2 years to reduce my AP dosage. First 2 times it went poorly, this time I’m almost on my third month on the lower dose and things are gravy.

I think our brains just need a year or two to adjust and recover. I think I might be able to reduce my dose again in a year or two. The recovery from this illness is like a 10 year thing, just gotta accept that. At least that’s how it is with my symptoms.

1 Like

I think you were fine? It’s normal to display other emotions, you weren’t psychotic, just agitated which is normal on ap

1 Like

@oolaloola I have to be hard on myself to get things done. But maybe less self-punishment dropping meds - as that’s what it felt like

@Edparry It was a poor choice on my part to tackle 3 big things at once (New Job, New Home, Dropping meds) Now I have passed probation, stopped the home move and gone back up on meds…

@ZombieMombie You did upset me, but you’re right, I needed to hear it… Sometimes things need to be said, and I thank you for doing it. I am hoping the add in Abilify will solve my flaring up psychosis

@Mr_Hope I am not so sure an AD is the solution. Now I am trying to do some hobbies at weekends to try and take my mind off things.

@Speedy Saw multiple red flags for this med from people here

@Headspark Thanks for the link. Pretty sure I don’t need an AD. The way I am going to deal with depression - if that’s what it is - is by trying to make myself busy as to avoid ruminating etc

@Jonathan2 I have not tried that one. Not sure if we have it here. Will look it up. Thanks!

@agent101g My years are up to 17 now if you include my first couple of episodes before I was dx’d with SZ. It’s a ■■■■■■■ nightmare I can’t seem to escape from.

@swordiebrom I thought so too. My reductions have been going for nearly 3 months now, and I thought I had settled. My confusion over these med changes is that I left the main AP alone, but I am getting psychosis from dropping sleep and anxiety meds? I a confused …

3 Likes

The thing is @Joker mate - is that you keep pissing around with your meds. I can sorta understand you wanting to reduce the benzos, but if they are working why change it?

Loads of us dont want to really be on the meds we are on, but you just tend to fight it from time to time mate. Were prescribed them for a reason.

1 Like

I just want to not be taking anything I thought was legacy from previous issues

My concern is I am taking them more out of dependence than treatment I have been left on them so long

1 Like

lol not sure why would sleep and anxiety medicine cause psychosis when stopping them

You just gotta accept your gonna be on some right nasty drugs for the rest of your life mate. You think i like sleeping 14 hours a day on the Seraquol? I suck it up cos it keeps me well.

I actually think you would find fault with any medication regime your on. Sorry fella, im just being brutally honest.

Just accept it.

2 Likes

It’s not that alone

Main cause is stress

I cannot ever accept it

But I have given up now and just going to take whatever they tell me to

2 Likes

Yes, good luck with everything @Joker

1 Like

You’re doing the right thing to get back on your meds. I stopped two of my meds without asking my doctor. Boy did I feel it all at once. Never again. Hope you get to feeling better.

1 Like

I wish you all the best @joker . I get its really shite at times aint it mate. Struggle on - you have my respect.

1 Like